Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 159, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 21, 2021, 8:19 PM CDT for Crockett County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2021, 8:19 PM CDT (01:19 UTC)
- Expired
- Jun 21, 2021, 9:00 PM CDT
- In force
- 41 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 108 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3252 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
816
WUUS54 KSJT 220119
SVRSJT
TXC105-220200-
/O.NEW.KSJT.SV.W.0159.210622T0119Z-210622T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
819 PM CDT Mon Jun 21 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southeastern Crockett County in west central Texas...
* Until 900 PM CDT.
* At 819 PM CDT, a severe thunderstorm was located over Ozona, moving
south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Crockett County, including the following locations...
The Intersection Of Highway 163 And Ranch Road 1973.
This includes Interstate 10 between Mile Markers 354 and 372.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3075 10140 3081 10117 3055 10098 3045 10138
TIME...MOT...LOC 0119Z 339DEG 10KT 3068 10119
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
947 WWUS54 KSJT 220138 SVSSJT Severe Weather Statement National Weather Service San Angelo TX 838 PM CDT Mon Jun 21 2021 TXC105-220200- /O.CON.KSJT.SV.W.0159.000000T0000Z-210622T0200Z/ Crockett TX- 838 PM CDT Mon Jun 21 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR EAST CENTRAL CROCKETT COUNTY... At 837 PM CDT, a severe thunderstorm was located 8 miles southeast of Ozona, moving southeast at 15 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Ozona and The Intersection Of Highway 163 And Ranch Road 1973. This includes Interstate 10 between Mile Markers 356 and 372. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3071 10137 3078 10115 3055 10098 3047 10129 TIME...MOT...LOC 0137Z 330DEG 14KT 3060 10113 HAIL...<.75IN WIND...60MPH $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:16 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 21, 6:16 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 616 PM CDT Mon Jun 21 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 147 PM CDT Mon Jun 21 2021 As of early afternoon, a cold front was moving southward through the Big Country and was located just north of I-20. The airmass south of this boundary is fairly unstable with CAPE values of 4000-5000 and lapse rates of 8-9 deg C/km. RAP soundings across our county warning area show dry air from about 800mb-500mb and DCAPE values of around 1000J/kg, which has the potential for damaging winds from wet microbursts that may occur. PWAT values of 1.5-2.0 inches also shows the potential for locally heavy rainfall after the initial damaging wind threat. So the big question: Where will these storms develop? Conventional wisdom and CAM solutions show activity developing on or just ahead of the front as it pushes southward this afternoon. The timing should intersect nicely with peak daytime heating late this afternoon and evening, allowing storms to develop into east-west multicell clusters along I-20, with another area in the Concho Valley and Edwards Plateau. This activity should continue southward in a fairly ragged fashion, and will move into the Hill Country after sunset. Some post-frontal showers and a few thunderstorms are possible, but the damaging wind threat should subside by then. Overnight, as the cooler air moves in, widespread cloud cover will develop underneath the frontal inversion, mainly south of I-20. Lows tonight should be about 10-15 degrees cooler than last night. Tomorrow, the cooler airmass should remain in place with generally northeast winds, turning east by afternoon. Overcast skies in the morning should break up with heating by noontime. These factors should allow high temperatures to be in the low to mid 80s, which will be a welcome relief from the blast furnace conditions of the last few days. && .LONG TERM... (Tuesday night through next Monday) Issued at 150 PM CDT Mon Jun 21 2021 Upper level high pressure will return to West Central Texas Tuesday night into Wednesday. Subsidence from this upper high will likely result in sunny skies and afternoon high temperatures climbing into the mid 90s by Wednesday. Temperatures will continue to climb into the mid 90s to around 100, Thursday and Friday. As the upper level high weakens on Saturday, afternoon high temperatures shouldn't be as warm. The ECMWF and GFS prog an upper level high pressure system to build across the Western U.S. this weekend. This type of pattern should bring upper level northerly flow across West Central Texas early next week. This type of pattern should bring cool frontal passages along with chances for rain and below normal temperatures to the region by early next week. && .AVIATION... (00Z TAFS) Issued at 615 PM CDT Mon Jun 21 2021 Isolated to widely scattered thunderstorms are possible this evening along the I-10 corridor and Heartland and have VCTS at the southern terminals until 05-06Z. Expect MVFR ceilings to develop at most of the terminals between 03Z-06Z and remain through 18Z Tuesday. Also, going IFR at the KJCT site by 09Z Tuesday. The winds will be north to northeast with gusts of 25 to 30 knots this evening. && .PRELIMINARY POINT TEMPS/POPS... Abilene 61 84 69 95 / 20 0 0 0 San Angelo 64 87 69 97 / 30 10 0 0 Junction 66 87 70 95 / 60 10 0 5 Brownwood 64 84 69 95 / 40 5 0 0 Sweetwater 61 85 69 95 / 20 0 0 0 Ozona 66 88 71 94 / 50 5 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...SK LONG TERM....26 AVIATION...21
Hazardous weather outlook, Jun 21, 1:58 PM CDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 158 PM CDT Mon Jun 21 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-221900- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 158 PM CDT Mon Jun 21 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Isolated to scattered thunderstorms will be possible this afternoon and evening. Some of these storms may become strong to severe. The main hazards will be strong, gusty winds and dangerous lightning but there will also be a risk for large hail. In addition, locally heavy rainfall from these storms could also increase the risk of flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this afternoon and evening.
In the hours before
Special weather statement, Jun 21, 5:25 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
525 PM CDT Mon Jun 21 2021
TXZ066-139-212300-
Runnels TX-Coleman TX-
525 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLEMAN AND
SOUTHEASTERN RUNNELS COUNTIES UNTIL 600 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm near
Benoit, moving southwest at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ballinger and Benoit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3157 9978 3158 9983 3169 10004 3185 9983
3174 9966
TIME...MOT...LOC 2224Z 037DEG 7KT 3174 9980Special weather statement, Jun 21, 5:39 PM CDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service San Angelo TX
539 PM CDT Mon Jun 21 2021
TXZ140-212330-
Brown TX-
539 PM CDT Mon Jun 21 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 630
PM CDT...
At 539 PM CDT, Doppler radar was tracking a strong thunderstorm near
May, moving south at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Brownwood, Early, Blanket, Byrds, Lake Brownwood State Park, May and
Owens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3171 9907 3208 9912 3208 9893 3204 9890
3178 9876
TIME...MOT...LOC 2239Z 343DEG 15KT 3202 9901
SJHSpecial weather statement, Jun 21, 5:52 PM CDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service San Angelo TX 552 PM CDT Mon Jun 21 2021 TXZ066-073-212330- Runnels TX-Concho TX- 552 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RUNNELS AND NORTHERN CONCHO COUNTIES UNTIL 630 PM CDT... At 552 PM CDT, Doppler radar was tracking a strong thunderstorm near Paint Rock, moving south at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paint Rock, Millersview, The Intersection Of Ranch Road 1929 And Ranch Road 2134, The Intersection Of Us-83 And Ranch Road 765, Us- 83 Near The Concho-Runnels County Line and The Intersection Of Us- 83 And Ranch Road 1929. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3165 9998 3166 9977 3139 9970 3138 10002 TIME...MOT...LOC 2252Z 357DEG 8KT 3158 9987 SJH
Special weather statement, Jun 21, 6:24 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service San Angelo TX 624 PM CDT Mon Jun 21 2021 TXZ076-220015- Crockett TX- 624 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CROCKETT COUNTY UNTIL 715 PM CDT... At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 18 miles south of Big Lake, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... The Intersection Of I-10 And Highway 290 and The Intersection Of I-10 And Highway 405. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3101 10160 3098 10140 3067 10140 3072 10171 TIME...MOT...LOC 2322Z 013DEG 12KT 3093 10153
Special weather statement, Jun 21, 6:45 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service San Angelo TX 645 PM CDT Mon Jun 21 2021 TXZ154-155-220030- McCulloch TX-San Saba TX- 645 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCULLOCH AND WEST CENTRAL SAN SABA COUNTIES UNTIL 730 PM CDT... At 644 PM CDT, Doppler radar was tracking a strong thunderstorm over Placid, moving south at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Placid, Rochelle, Hall and Us-190 Near The Mcculloch- San Saba County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3139 9928 3141 9907 3110 9897 3108 9928 TIME...MOT...LOC 2344Z 352DEG 14KT 3133 9917
Special weather statement, Jun 21, 7:30 PM CDT, 49 minutes before
Special Weather Statement National Weather Service San Angelo TX 730 PM CDT Mon Jun 21 2021 TXZ076-220115- Crockett TX- 730 PM CDT Mon Jun 21 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CROCKETT COUNTY UNTIL 815 PM CDT... At 729 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Ozona, moving south at 20 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ozona. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3079 10147 3085 10127 3059 10110 3051 10142 TIME...MOT...LOC 0029Z 347DEG 13KT 3076 10137
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:30 PM CDT | Special Weather Statement | SJT | Crockett | 45 min |
| Jun 21, 7:47 PM CDT | Areal Flood Advisory | SJT | Crockett | 118 min |
| Jun 21, 8:06 PM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Jun 21, 8:58 PM CDT | Areal Flood Advisory | SJT | Crockett | 4 hr |
| Jun 21, 9:04 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.